Texas, 2007

Hail and Damaging Winds in Texas, May 2, 2007

May 2, 2007 · NWS SHV · 7 events in 4 counties and zones

An upper level storm system across northeast Oklahoma continued to drift north into southeast Kansas during the afternoon hours of May 2nd. large hail and damaging wind gusts were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level storm system across northeast Oklahoma continued to drift north into southeast Kansas during the afternoon hours of May 2nd. The tail end of this system affected portions of northeast Texas during the evening hours and as a result...large hail and damaging wind gusts were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 8:02 PM CST, 9 minutes earlier.

Area forecast discussion, May 2, 8:02 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 PM CDT WED MAY 2 2007

.DISCUSSION...
UPDATED ZONES FOR POPS/WX/QPF WITH BOW ECHO THREAT NOW ENTERING
WESTERN COUNTIES. EXPECT THIS SYSTEM TO MAIN STRENGTH FOR
NOW...POSSIBLY WEAKING TO BELOW SEVERE BY MIDNIGHT AS IT MOVES
OVER THE EASTERN HALF. ZONES OUT SHORTLY.

&&

.AVIATION...
DANGEROUS BOW ECHO PROPAGATING ACROSS THE CWA WITH HEAVY RAIN AND
WINDS GUSTING TO BETTER THAN 60KTS POSSILBE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  77  65  84 / 100  70  60  20
MLU  64  80  65  78 /  90  60  70  30
DEQ  63  74  61  81 / 100  70  60  20
TXK  63  74  64  82 / 100  70  60  20
ELD  63  79  64  79 / 100  60  70  30
TYR  65  77  66  86 / 100  70  50  10
GGG  64  77  66  85 / 100  70  50  10
LFK  66  79  67  88 /  90  70  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/24
Hazardous weather outlook, May 2, 7:06 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT WED MAY 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
806 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TONIGHT...

NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE
BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO
EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE
OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL
AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS
A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY
MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL
DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND
NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS
EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN
BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TONIGHT.

24

The radar

The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Upshur

When
May 2, 8:11 PM CST
Where
Upshur County, Pritchett
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.650, -95.020

Trees were downed.

Hail, Smith

When
May 2, 8:13 PM CST
Where
Smith County, Tyler
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.350, -95.300

Hail reported in south part of Tyler, Texas.

Hail, Smith

When
May 2, 8:16 PM CST
Where
Smith County, Tyler
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.350, -95.300

Hail reported in the southwest part of Tyler, Texas.

Hail, Smith

When
May 2, 8:20 PM CST
Where
Smith County, Tyler
Measured
0.88 in hail
Reported by
Public
Coordinates
32.350, -95.300

Hail reported on East Loop 323.

Thunderstorm Wind, Cherokee

When
May 2, 11:03 PM CST
Where
Cherokee County, 1 mi W of Alto
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.650, -95.087

Trees were downed just west of town on Hwy 21.

Thunderstorm Wind, Nacogdoches

When
May 2, 11:08 PM CST
Where
Nacogdoches County, 5 mi S of Douglass
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.598, -94.880

Trees downed on FM 225.

Thunderstorm Wind, Nacogdoches

When
May 2, 11:22 PM CST
Where
Nacogdoches County, 3 mi NW of Nacogdoches
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.631, -94.706

Powerlines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27152, 27149, 27150, 27151, 27153, 27154, 27155.